Algebra universalis

, 79:43 | Cite as

Infinitely many reducts of homogeneous structures

  • Bertalan Bodor
  • Peter J. Cameron
  • Csaba SzabóEmail author
Part of the following topical collections:
  1. In memory of E. Tamás Schmidt


It is shown that the countably infinite dimensional pointed vector space (the vector space equipped with a constant) over a finite field has infinitely many first order definable reducts. This implies that the countable homogeneous Boolean-algebra has infinitely many reducts.


Homogeneous structure Reduct Closed subgroup of automorphisms 

Mathematics Subject Classification

03C07 20B27 


  1. 1.
    Ahlbrandt, Gisela, Ziegler, Martin: Invariant subgroups of \({}^VV\). J. Algebra 151, 26–38 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bodirsky, M., Pinsker, M.: Minimal functions on the random graph. Israel J. Math. 200(1), 251–296 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bodirsky, M., Pinsker, M., Tsankov, T.: Decidability of definability. J. Symb. Logic 78(4), 1036–1054 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bodirsky, M., Pinsker, M.: Reducts of Ramsey structures, model theoretic methods in finite combinatorics. AMS Contemp. Math. 558, 489–519 (2011)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bodirsky, M., Pinsker, M., Pongrácz, A.: The 42 reducts of the random ordered graph. Proc. Lond. Math. Soc. 111(3), 591–632 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bodor, B., Kende, K., Szabó, Cs.: Permutation groups containing infinite symplectic linear groups and reducts of linear spaces over the two element field. Commun. Algebra (to appear) Google Scholar
  7. 7.
    Cameron, P.J.: Transitivity of permutation groups on unordered sets. Mathematische Zeitschrift 148, 127–139 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Henson, C.W.: A family of countable homogeneous graphs. Pac. J. Math. 38, 69–83 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hodges, W.A.: Model Theory. Cambridge University Press, Cambridge (1993)CrossRefzbMATHGoogle Scholar
  10. 10.
    Junker, M., Ziegler, M.: The 116 reducts of \(({\mathbb{Q}}; < a)\). J. Symb. Logic 74(3), 861–884 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    van Lint, J.H.: Introduction to Coding Theory, Graduate Texts in Mathematics, vol. 86. Springer, Berlin (1992)CrossRefGoogle Scholar
  12. 12.
    Muller, D.E.: Application of Boolean algebra to switching circuit design and to error detection. IRE Trans. Electron. Comput. 3, 6–12 (1954)Google Scholar
  13. 13.
    Pach, P.P., Pinsker, M., Pongrácz, A., Szabó, C.S.: A new transformation of partially ordered sets. J. Comb. Theory A 120(7), 1450–1462 (2013)CrossRefzbMATHGoogle Scholar
  14. 14.
    Pach, P.P., Pinsker, M., Pluhár, G., Pongrácz, A., Szabó, Cs: Reducts of the random partial order. Adv. Math. 67, 94–120 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Pongrácz, A.: Reducts of the Henson graphs with a constant. Ann. Pure Appl. Logic (to appear) (2013)Google Scholar
  16. 16.
    Reed, I.S.: A class of multiple-error-correcting codes and the decoding scheme. Trans. IRE Prof. Group Inf. Theory 4, 38–49 (1954)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Thomas, S.: Reducts of the random graph. J. Symb. Logic 56(1), 176–181 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Thomas, S.: Reducts of random hypergraphs. Ann. Pure Appl. Logic 80(2), 165–193 (1996)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Bertalan Bodor
    • 1
  • Peter J. Cameron
    • 2
  • Csaba Szabó
    • 1
    Email author
  1. 1.Department of Algebra and Number TheoryEötvös Loránd UniversityBudapestHungary
  2. 2.School of Mathematics and StatisticsUniversity of St AndrewsFifeUK

Personalised recommendations